Page 2 of 4 FirstFirst 1234 LastLast
Results 11 to 20 of 39

Thread: Frieda

  1. #11
    Forum Member Lynne K's Avatar
    Join Date
    Nov 2017
    Posts
    911
    Hi Freda, sorry that you have had to join us on this horrid journey.

    About Baclofen:, I discussed the possibility of taking this with my neurologist in September. She stated that they can make your legs weaker and so walking more difficult. As I'm still walking indoors with a four wheeled walker indoors and want to continue doing so for as long as possible. We agreed to leave it for now and come back to the subject later.

    Good luck with finding a dose that works for you. Lynne
    ALS diagnosed November 2017, limb onset. For the 4 yrs previously I was losing my ballance.
    I'm staying positive and taking each day as it comes.

  2. #12
    Forum Member nunhead_man's Avatar
    Join Date
    Jul 2017
    Location
    London
    Posts
    411
    Hi Freda

    Welcome to the forum from me too - I hope you will find some help here.

    Quote Originally Posted by Frieda View Post
    I was given Baclofen to stop muscles seizing up
    Interesting as I have never been offered this myself , but then I have always been happy with my hand stiffening up as it means I can still push from my upper arm and shoulder with my fingers.

    As Ellie said a few months ago, "Antispasmodic meds - primarily Baclofen - reduces muscle tone making muscles more pliable and functional BUT getting the dose at the sweet spot can take a few attempts - you need to preserve enough tone to preserve function, whilst lowering the tone enough to facilitate movement.

    Strangely, I just realised that I know the drug from my work in the drugs and alcohol sector as it is sometimes used to help alcoholism - I will have to have another dig around -
    Last edited by nunhead_man; 8th November 2019 at 18:18. Reason: update
    Warmly


    Andy

    ​Diagnosed 03/2015. Limb onset (arm) sporadic ALS/MND.
    MND hitting - now 50% left arm and 90% right arm, plus other bits including left shoulder

  3. #13
    Forum Member
    Join Date
    Mar 2019
    Posts
    11
    It was 10 mg I took at night. And looking back in my diary I saw that I felt nauseous after the third night, which did go away after breakfast. That's not something I normally get, whereas diarrhea could have been from something else. I keep looking at the tablets and still don't dare...

  4. #14
    Forum Member nunhead_man's Avatar
    Join Date
    Jul 2017
    Location
    London
    Posts
    411
    Hi Frieda

    I looked at my old reference books and found the commonest side effects seen in the early stages of baclofen treatment............

    • Fatigue
    • Insomnia
    • Nausea
    • Dizziness/vertigo
    • Headache
    • Gastrointestinal problems


    Also ......

    "The key to keeping side effects from baclofen to a minimum is increasing the dose slowly enough that the patientís brain has enough time to adjust to the change in dose. Side effects generally occur when the dose is raised too fast for that patient. When the brain is given more time to adjust, the side effects go away and the baclofen dose can be further increased"
    Warmly


    Andy

    ​Diagnosed 03/2015. Limb onset (arm) sporadic ALS/MND.
    MND hitting - now 50% left arm and 90% right arm, plus other bits including left shoulder

  5. #15
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,439
    Hi Frieda,

    If you do restart, make sure you're not taking it on an empty tummy - taking Baclofen with food, or even a milky drink, should lessen nausea.

    No harm taking 5mg for the first 3 days, as per the recommendations for Baclofen.

    Best wishes.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  6. #16
    Forum Member
    Join Date
    Mar 2019
    Posts
    11
    Dear Andy and dear Ellie, thank you so much for your help ful suggestions. So I have a new box of 10 mg tablets and thought I could cut them in half to try. But now I have diarrhea again and don't understand why. So I will wait till this is gone before introducing Baclofen.

  7. #17
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,439
    Sorry to hear that Frieda - you can do without blasted diarrhoea

    Hope you find its cause. Daft as this seems but are you constipated too by any chance?

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  8. #18
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,884
    Hi Frieda;

    Sorry to hear you've got trouble again. Yes you could cut them in half and you can buy a pill cutter from Ebay and other places.

    I reckon that you should start on them if it's obvious that they haven't caused this problem. Maybe 5 mg in the morning and evening or just half a day if very worried for 4 days and then increase.

    I think that Mnd people are more likely to be constipated than be the other way. I used to fluctuate between them sometimes but might be worth getting checked out if it persists. Make sure you keep hydrated.

    Love Terry

  9. #19
    I have been told by my mnd specialist that baclofen can cause muscles to relax too much. I have been told never to take it, as the reason I am still walking is that my legs are in constant spasm. If I was to take baclofen it would stop me walking because of how it relaxes muscles.

  10. #20
    Forum Member
    Join Date
    Nov 2017
    Location
    Hartlepool
    Posts
    21
    Hi Frieda, Welcome to the forum
    Sorry to hear you have your diagnosis and are having issues with medication. I guess I am speaking on behalf of my wife D as her carer. D has had the same problems with Baclofen and this medication just did not suit her, ref all the good posts pro and con above for this med.
    D has tried other medications for various symptoms of MND over the last three years and it can be difficult to fathom out what is causing the effects seen. Keeping a note of your feelings and responses to medication, either by your self of a close friend or partner, can be valuable to getting what suits you best for now and the challenges which come.
    regards Steve

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •